Aa
Aa
A
A
A
Close
1687184 tn?1307478592

To drug or not to drug..Am I a dizzy blonde now?

Thanks everyone for your support, I finally set my fears aside and took the Lamictal!

Now I have a new concern as it's in my nature to ALWAYS have something to stress myself out about.  Why?  Don't know!  Maybe it makes life more interesting,... maybe I just enjoy driving my hubby to insanity..

So..hmm..all these meds I am now taking(really, there are only four), have me a little concerned about my intellectual well being... tramadol 250mg/day for chronic, severe backpain....methocarbamol up to 2250mg/day for major muscle cramps in my back.  Most recently added...clonazepam .5mg/nightly for sleep.... Lamictal 25mg/day for mood swings...I am a little concerned..

All for of these meds include a bright red CAUTION: may cause drowsiness!, may impair ability to drive a car, operate heavy/dangerous machinery, and perform dangerous tasks!
Really, my anxiety/fears keeping from driving anyways; not much heavy machinery or dangerous tasks going on around the house either(unless you count diaper changing the 10 month old or the potty-training 3 year old boy:) )

3 of these meds also CAUTION: may cause dizziness...uh...not sure I want that either!(I'm already a blonde:) )

Other commonly know side effects of all these meds(among many): headaches, constipation/diarrhea(maybe it'll balance me out? I'm tired of the constipation!), blurred/double vision(because the drowsiness and dizziness aren't enough), dry mouth(the extra water drinking might help to compensate for the possibly excessive sweating?), vomiting/upset stomach, trouble sleeping(not good for an insomniac), hives, itching..ect..ect...ect

Can one honestly function as a normal human being with all of this going on?  That's part of the reason we take these things isn't it?  Should I be caring for young children without my own supervision?(lol, I am obviously joking)

My dilemma: How can I possibly justify that the "benefits outweigh the risks"?

I hope that my post does not offend anyone!  I'm fully aware that these are real concerns of many people as they are also real concers of mine!!

My intent is only to maybe get a little reassurance that I am doing the right thing by taking all this stuff.  I'm a little scared.
My attempt at the humor in all this makes it easier on my own mind and hopefully can help someone giggle today.. laughter can go a long ways when we feel down or stressed...

:) I hope everyone can find some happiness in their day!! :)
5 Responses
Sort by: Helpful Oldest Newest
Avatar universal
Another hilarious post from you hun :) Well done on taking the med!!
It is scary, and we should be concious of what these chemicals do to our bodies and brain..especially when we have children to care for, its definitely a big worry..
The thing is the manufacturers are legally bound to tell us the list of possible side effects just on the small chance that they could happen to us..but basically with most mood stabilisers you have got to accept that you are quite likely to gain weight, feel a little woozy, all the stuff that they list on the common side effects bit.. as a rule now if I start on a new med I look at the common side effects just so I know what to expect, but I ignore all the rest, unless I have a severe reaction then I'm straight to the hospital! In the past I found that it was becoming a case of mind over matter with some of the side effects, just because they were listed I automatically had them..
Its a tough one for us all really because you should be aware of what could happen from taking the meds, but at the same time you've got to relax and just get on with it..arrrgghhhhh!!!
Another thing that helped me when starting a new med was that I would only take the first few doses when I had another adult with me incase I did feel unwell and there would be someone else to care for the children...its not always possible to do this but if you can it will alleviate some of the anxiety associated with your capability of looking after the little darlings lol..
I am feeling a bit blahhh today, kind of numb and tired so thats why my comments on peoples questions seem a bit of a ramble lol...hope I make some kinda sense...at least now you can say well I took the med and I'm still here!?!
Try not to worry, distract yourself ( impossible i hear you cry lol ) keep busy...its taken me about an hour to type this, think I need some sleep lol..
Hugs :)
Helpful - 0
1687184 tn?1307478592
Looloo, I hope you feel better soon!!:)  I'm sorry you're not feeling too peppy today!  

I thought that nobody saw the humor in this and felt bad about my post.  My hubby said it was a little insensitive, but I couldn't really delete it.  So, thanks for your response.

It makes perfect sense.. a couple hours after taking the med I scared myself so much I was getting "itchy" all over...lol.. just freaking myself out... I went and took a hot shower and relaxed, and the "itches" went away!  Sometimes, I am my own worst enemy!

I'm nervous though.  2 times this week, I "lost" the milk.lmao..upon further inspection, I discovered it was atop the fridge. lol, you can probably guess where the cereal was...

I know that it isn't really a big deal, but things like that are occurring regularly lately...
Maybe it's all the meds, maybe it's because my mind is so caught up with everything that has emerged this past month..

Either way, I've always been very aware of every little details of my surroundings..very contientious...that's what causes alot of my stress..but I'm scared..maybe I just feel like I'm losing control of my enviroment...but I do feel overall, more at ease?

Not sure that all makes alot of sense:)
Thanks for taking time for me, you're a very good person!!

I hope you get some good rest and feel better soon looloo..you're in my thoughts

Take care... try to smile:)
Helpful - 0
Avatar universal
LOL I have exactly the same problem, but I laugh it off now! I am so scatterbrained and clumsy! When I first started on seroquel, I was getting in the bath, fell over and my upper body fell out of the bath and my leg went through the bath and my foot was stuck in the hole, nice lacceration around my ankle and water gushing out and flooded through the ceiling, its a rented house and it cost me a fortune to fix lol. I fall upstairs, walk into walls, but its all part of the fun and you eventually get used to it and can laugh at yourself :)

I know what you mean about your environment, I'm the same, if something isn't quite right it pees me off, and its soooo out of proportion to get so wound up about a few pots in the sink! My partner is the total opposite, he can ignore things and doesn't sweat the small stuff, I could kill him it annoys me so much lol.

Its still such early days for you hun, you will be ok!
Helpful - 0
1687184 tn?1307478592
Looloo, lmao, you're killing me!  I can vividly see the bath tub scene in my mind,lol!  I can't stop laughing, but still feel sorry that happened to you...it sounds like it probably hurt quite a bit...but sounds like something in a comedy movie,lol...sorry..

I know it helps to laugh...and I usually do(I love laughing)...but still feel like I'm slowy losing control..but maybe that's what I need to help me relax, I tend to get a little uptight sometimes over silly things, like the dishes in the sink.. :-)

I can so totally relate to your frustration with your partner:).  My husband too, tends to not sweat the small stuff, which usually drives me bonkers!!!  When I'm not feeling too hot, the house goes to s#!% real quick.  2 little boys and a big one can make a mess in very little time, lol.  But he doesn't care; as long as his boys are fed and safe, he could care less that the house is a disaster!  It makes me want to smack him around a little!  He just laughs, tells me to "stop stressing...it's not that serious" ugh! lol gotta love them!

Thanks for the reassurance looloo!  I feel like you always understand exactly what I'm feeling, which really gives me the confidence that this will get easier! :)
Like you said, It is the early days for me..

Thank you once again..lots of smiles!!!
Helpful - 0
1530171 tn?1448129593
Hey awaiting_peace383 and everyone posting here.

Please read my rely to Sashaxasha minutes ago. You might find it useful.
If you think the dilemmas you're mentioning are mixing you up,
welcome to the world of mass confusion. Mental disease, Chaotic Medical system,
Overwhelming Medications and a Haywire, Upside-Down, Dysfunctional Household.
Sounds like when I was growing up. All behind me now! (long story)

Please post at the alternative therapies or message me directly including a small
note about yourself and condition,where I will attempt to offer some holistic recommendations, that hopefully will help someone alleviate part of this confusion.
There's some recent research relevant to b.p., that offers some promise, if interested.
Blessings to all,
Nikodicreta

  
Helpful - 0
Have an Answer?

You are reading content posted in the Bipolar Disorder Community

Top Mood Disorders Answerers
Avatar universal
Arlington, VA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
15 signs that it’s more than just the blues
Discover the common symptoms of and treatment options for depression.
We've got five strategies to foster happiness in your everyday life.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
Herpes sores blister, then burst, scab and heal.
Herpes spreads by oral, vaginal and anal sex.